Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

On Lexapro For Four Weeks - How Do I Know It's Working?


  • Please log in to reply
4 replies to this topic

#1 IndyStorm

IndyStorm

    Junior Member

  • Junior Member
  • PipPip
  • 56 posts

Posted 09 March 2009 - 11:03 PM

Ok, I've been on Lexapro now for almost four weeks. I started Feb 12 2009. I'm on 10 mg. I was put on for, I guess, some negative thinking - depression/anxiety.

How do you know if Lexapro is working? I know one thing for sure - it makes me sleepy. I take it at 5pm because that best fits my schedule. It makes me very sleepy in the evening. If I try to take a nap I can't even fall asleep. I go into some half sleep. Crazy.

I have been thinking of less negative thoughts. In the past I would pick certain things that happen in my life and run them over and over in my head. I have not done that recently. Is that because of the Lexapro? I'm seeing a therapist. Perhaps it's his assignments that have got met me think differently?

I would have to say right now when I focus on something negative I get a headache of sorts and I stop thinking about that negative thing. My mind seems to say - "enough, I'm sick of this negative thought, I'm going to throw it away."

One thing I have not noticed is that I'm still shy around a lot of people. Is there a medication that helps that specifically?

I'm thinking of upping the Lexapor at the end of March to 20mg. Should I? Will it make me even sleepier than I am now?

Thanks!

#2 psychocandy

psychocandy

    Member

  • Platinum Member
  • PipPipPipPipPipPipPip
  • 1,470 posts
  • Location:Wales

Posted 10 March 2009 - 06:38 AM

Ok, I've been on Lexapro now for almost four weeks. I started Feb 12 2009. I'm on 10 mg. I was put on for, I guess, some negative thinking - depression/anxiety.

How do you know if Lexapro is working? I know one thing for sure - it makes me sleepy. I take it at 5pm because that best fits my schedule. It makes me very sleepy in the evening. If I try to take a nap I can't even fall asleep. I go into some half sleep. Crazy.

I have been thinking of less negative thoughts. In the past I would pick certain things that happen in my life and run them over and over in my head. I have not done that recently. Is that because of the Lexapro? I'm seeing a therapist. Perhaps it's his assignments that have got met me think differently?

I would have to say right now when I focus on something negative I get a headache of sorts and I stop thinking about that negative thing. My mind seems to say - "enough, I'm sick of this negative thought, I'm going to throw it away."

One thing I have not noticed is that I'm still shy around a lot of people. Is there a medication that helps that specifically?

I'm thinking of upping the Lexapor at the end of March to 20mg. Should I? Will it make me even sleepier than I am now?

Thanks!


Glad its doing something. Sounds like you are getting some good results here. Might be worth waiting a few more weeks to see its full effect though.

As for the sleepy thing, this is likely to go away anytime soon. Be aware though that when you increase the dose the sleepiness may come back for a few weeks (along with other side effects).

Probably best to discuss with your doc about upping the dose. By the end of march it'll be 6 weeks or so on the current dose, so you'll both be in a better position to determine if you need a dosage increase...
"Every day when I wake up I thank the Lord I'm Welsh" - Catatonia

#3 Darken

Darken

  • Silver Member
  • PipPipPipPipPipPip
  • 783 posts
  • Location:Pennsylvania

Posted 10 March 2009 - 11:29 AM

Ok, I've been on Lexapro now for almost four weeks. I started Feb 12 2009. I'm on 10 mg. I was put on for, I guess, some negative thinking - depression/anxiety.

How do you know if Lexapro is working? I know one thing for sure - it makes me sleepy. I take it at 5pm because that best fits my schedule. It makes me very sleepy in the evening. If I try to take a nap I can't even fall asleep. I go into some half sleep. Crazy.

I have been thinking of less negative thoughts. In the past I would pick certain things that happen in my life and run them over and over in my head. I have not done that recently. Is that because of the Lexapro? I'm seeing a therapist. Perhaps it's his assignments that have got met me think differently?

I would have to say right now when I focus on something negative I get a headache of sorts and I stop thinking about that negative thing. My mind seems to say - "enough, I'm sick of this negative thought, I'm going to throw it away."

One thing I have not noticed is that I'm still shy around a lot of people. Is there a medication that helps that specifically?

I'm thinking of upping the Lexapor at the end of March to 20mg. Should I? Will it make me even sleepier than I am now?

Thanks!


Greetings Indystorm,

I think from what your describing the medicine is starting to show a positive impact on you. Lexapro should help with the negative thoughts and since your seeing an improvment it plus the therapy are probably helping you for sure. I don't know about the headache thing when you start focusing on negative's I've never had that as per say but it sounds like a good way to keep them out of your head!

I will say that 4 weeks is still early though, before considering increasing the dose you may want to wait at least another 2-4 weeks to see how things go. It's fairly apparent you are seeing some benefit from the medicine, give it time you may not need to increase it at this point.

Finally this medicine will not necessarily make you less shy around people. It can reduce your anxiety level of being around people but will not make you more sociable as it is. I am not a doctor but I understand beta-blockers can help with extreme shyness in group settings...I'm not sure if they are recommended for regular use, but it is something you could ask your doctor about.

Good luck and please keep us posted on your progress.

Darken
........__o -----------> Get out and exercise believe me it helps!
....._ \<,_ -----------> I'm riding for blood cancer victims this year
....(_)/ (_) -----------> I'll be raising money while cycling over 4,000 miles!

There is no better treatment for depression then the support of your family.

Suicide Help on DF

#4 goaliechic32

goaliechic32

    Junior Member

  • Junior Member
  • PipPip
  • 124 posts
  • Location:PA

Posted 10 March 2009 - 03:53 PM

Indystorm,

Although i do not have any information regarding increasing your dosage, i wanted to let you know that i found your post helpful. I too have negative thoughts that i would think about all the time. Things from my past. Mistakes that i made. I am on celexa for about 2 weeks now. And i too feel like it helps some what. I thought that i had some kind of ocd or obsessive ruminating thoughts...but i noticed that people mentioned that lexapro can help with these thoughts. Can you tell me more about this or about your situation? Thanks! And im glad to know that its working for you. I would speak to your dr or counselor about their advice in increasing the dosage.

#5 sege

sege

    Newbie

  • Newbie
  • Pip
  • 29 posts

Posted 11 March 2009 - 10:07 PM

hey indystorm!
i started out on 10mg of lexapro four years ago, and i took me a really long time to feel like it was working, and i did go up to 20 and i'm actually taking 40 now.
i don't know, sometimes you just need to be patient to wait for a medicine to really kick in.
i agree with the other posters, you should definitely talk to your doctor about this
i didn't realize lexapro caused sleepiness... maybe that's why i've been sleeping so much since i upped...

Edited by sege, 11 March 2009 - 10:08 PM.





1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users